Liver Problems

Discussion in 'General Discussion' started by VegasTech702, Mar 16, 2007.

  1. VegasTech702

    VegasTech702 New Member

    Joined:
    Sep 10, 2006
    Messages:
    360
    Location:
    Las Vegas, NV
    Hey everybody, I just wanted to get some input on a recent situation I have found myself in. I have had health problems for most of my short life (I am 20) starting when I was very young with chronic asthma. I got into a bad car accident in Sept 2005, causing damage to my neck. I have been through a bunch of therapy but I am still in pain and having to use pain killers at times. I have been especially tired lately all the time. I had my blood drawn and tested last week to find that my LFT's (Liver function) are too high.

    In any case, I am going in tomorrow for an ultrasound on my liver and they drew more blood today. I got really upset and took half of the day off from work. I am also in the process of getting things in order to get injections into my neck to help the pain. I am trying to stop having a need for the pills as I believe they are to blame for the liver problems.

    Anyone here had a similar experience?
  2. 358 winchester

    358 winchester *TFF Admin Staff*

    Joined:
    Apr 25, 2004
    Messages:
    7,335
    Location:
    Pensacola Fl. area
    I am not 20 yet ( stopped having birthdays at 19 that was about 50 years ago;) ) To many meds will cause liver problems. There are many of the medications on the market that my doctors would like for me to take but due to a wild young life my liver will not stand for it. See a liver doctor and get off as many meds as you can you may last longer.
    Ron
  3. berto64

    berto64 Active Member

    Joined:
    Jan 31, 2001
    Messages:
    7,511
    Location:
    Owyhee County, Idaho
    Ron is right youngster. A lot of pain meds can have a negative effect on the liver AND the kidneys. Get yourself to a liver specialist and find out what in the heck is going on!

    That liver is not the thing to take lightly. And don't worry about pissin' your Dr. off. He should be on your side for seeking another opinion.

    Good luck to ya and my prayers are lifting for you.
  4. 358 winchester

    358 winchester *TFF Admin Staff*

    Joined:
    Apr 25, 2004
    Messages:
    7,335
    Location:
    Pensacola Fl. area
    Bert can I print that statement out for the wife, it isn't often that folks say I am right. MOST of the time they say " Ron you just ain't right":D :D :rolleyes: ;)
  5. VegasTech702

    VegasTech702 New Member

    Joined:
    Sep 10, 2006
    Messages:
    360
    Location:
    Las Vegas, NV
    The Doctor that I am seeing is an internal specialist, aren't they supposed to be good at these things?
  6. 358 winchester

    358 winchester *TFF Admin Staff*

    Joined:
    Apr 25, 2004
    Messages:
    7,335
    Location:
    Pensacola Fl. area
    Maybe talk with him about what the medications your own are possible doing to the liver.
  7. rosierita

    rosierita Active Member

    Joined:
    Mar 13, 2004
    Messages:
    5,217
    Location:
    South Carolina
    yes, those meds can affect your liver. the GOOD NEWS is that your liver is good at healing itself.

    if you are suffering from arthritis pain (yes, it IS possible at your age), then you can consider some natural alternatives like flax seed oil & glucosamine & chondriton (sp??). i wouldnt count on the flax seed oil by itself, but would count on the G&C by itself... there are some other things out there, but i'd have to look them up.

    your internist is a good start.
  8. berto64

    berto64 Active Member

    Joined:
    Jan 31, 2001
    Messages:
    7,511
    Location:
    Owyhee County, Idaho
    If he/she's any good they would have warned about possible kidney/liver problems from the meds. Especially Ibuprofen and to a degree Tylenol and all variants thereof.

    It's your body & your life they're messin' with so ask questions. It shows the doc that you are concerned with what they are doing to your body and that you are not just a pincushion for nurse Helga and her syringes.

    Get on the stick and start taking the doc to task on why this or that medicine, how does it affect what part of your body.

    Question everything and trust no one. Just try not to make them too mad at ya. Liver problems can lead to a lot of pain and even death. Make'm tell ya what's going on in there.

    I almost lost my older brother to liver disease a few yrs back but thank the Lord he was able to receive a transplant in Portland, Or. and is still kicking.

    Not every one is as fortunate as my brother.

    If you have the time, use the internet to research your liver problems and the possible medicines that could be causing them.
  9. JohnK3

    JohnK3 New Member

    Joined:
    May 5, 2003
    Messages:
    1,636
    In addition to the meds, you can also have issues with your LFTs from too much fat intake. I was recently diagnosed with Fatty Liver. Why? Because I'm FAT and I eat too much FAT and don't exercise enough to get rid of the FAT. (emphasis is to remind me that I'm FAT, not to imply anything about anyone else!)

    They did an ultrasound and, sure enough, I've got a Fatty Liver. I have cut down on how many slices of bacon and how many eggs I eat in the morning and I'm working on cutting down on other fat sources, as well.

    Talk to your doc. They should work with you to figure it out.
  10. Bruce FLinch

    Bruce FLinch New Member

    Joined:
    Aug 27, 2005
    Messages:
    5,015
    Location:
    Bay Point, Kali..aka Gun Point
    No advice, Vegas. Just Best Wishes to You.
  11. VegasTech702

    VegasTech702 New Member

    Joined:
    Sep 10, 2006
    Messages:
    360
    Location:
    Las Vegas, NV
    Thanks everyone, I appreciate all the input, I think the LFT's are like you say in connection with fat intake. I recently put on about 25 lbs very suddenly.
  12. rosierita

    rosierita Active Member

    Joined:
    Mar 13, 2004
    Messages:
    5,217
    Location:
    South Carolina
    you know what, while you are getting things checked out, have that dr. check your thyroid! unless you've been eating 3 meals a day at mcd's, you might have a problem there. good luck vt & keep us posted on what the dr. says!
  13. SouthernMoss

    SouthernMoss *Admin Tech Staff*

    Joined:
    Jan 1, 2003
    Messages:
    10,656
    Location:
    SW MS
    Let us know what the doc says. We're all pulling for you.
Similar Threads
Forum Title Date
General Discussion My Cabin will be delivered Monday 8/12/13 Aug 6, 2013
General Discussion Pizza Delivery Driver Fires Shots At Robbers Jul 18, 2012
General Discussion New Drone dellivered to Maryland Jun 14, 2012
General Discussion Trouble with UPS deliveries?? Jul 17, 2010
General Discussion I met Sean, Mark and Oliver! Aug 16, 2009

Share This Page